Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 14, 2021, 5:41 PM CDT for Covington County, Simpson County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 14, 2021, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
Counties Covington County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:44 PM CDT | TSTM WND DMG | 2 Wsw Magee, MS | COUPLE TREES DOWNED ALONG MS 28 WEST OF MAGEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WWUS84 KJAN 142241
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021
MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021
...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH...
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...
At 540 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Braxton to Mendenhall to near
Taylorsville. Movement was south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:56 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 14, 3:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 356 PM CDT Mon Jun 14 2021 .DISCUSSION... Tonight and Tuesday: Considerably less convection over the area this afternoon compared to yesterday. What is out is there at the moment is confined to the axis of maximum 0-3km theta-e across central MS- northeast LA while the frontal boundary is lagging behind over northern MS. The HRRR has been showing the late start to this convection, but indicates an uptick in coverage over the south from now until early evening. Convection only expected over the far south Tuesday as the front spreads drier air into much of the region overnight. Heat indices having a hard time reaching advisory criteria this afternoon as expected higher dewpoints never materialized. Will, therefore, cancel the current heat advisory. Will keep the far south in a limited category in the HWO for heat Tuesday as heat indices flirt with 105 ahead of the boundary. /GG/ Wednesday through Monday: Again, not much has changed with the current forecast reasoning through the upcoming weekend. Model guidance remains in fairly decent agreement, even with regards to the area of low pressure in the southwestern Gulf of Mexico. Some slight adjustments to temperatures or other elements have been made, but the consensus blend of guidance looks to handle the general features well. Drier air in the wake of a "cold" front will keep POPs confined to the Gulf Coast through the back half of the work week, but then increasing humidity and chances for heavy rain are expected to return as the ridge breaks down and an area of low pressure moves north to the Gulf Coast. Per the latest National Hurricane Center outlook, this broad area of showers and storms currently over the Bay of Campeche in the southwestern Gulf of Mexico has a 70 percent chance for developing into a Tropical Depression during the next 5 days. The latest GFS, CMC, and ECMWF deterministic runs depict an elongated and unbalanced low pressure system with a displaced band of heavier rain and a corridor of stronger winds between the center of the low and the area of high pressure expected to be located off the east coast of Florida during the weekend time frame. These broad systems are hard to predict in fine detail, but the environment will generally support some organization over the next few days, and the model guidance has general agreement for how this one may evolve. The potential for tropical development will continue to be monitored, but there is increasing confidence for a wave of heavy rain potential and possible strong winds to affect the central Gulf Coast between Friday to Sunday regardless of how the system evolves. Stay tuned for updates throughout the week, especially if traveling along the Gulf Coast late this week and early next week. /NF/ && .AVIATION... 18Z TAF discussion: VFR conditions will prevail through the period. Isolated showers and thunderstorms will develop this afternoon over central and south MS and linger into the early evening. Where storms occur, brief IFR conditions and gusty winds can be expected. /GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 95 70 90 / 20 4 2 7 Meridian 70 95 66 89 / 19 5 3 6 Vicksburg 72 95 72 93 / 14 3 2 7 Hattiesburg 72 95 71 92 / 28 16 6 12 Natchez 73 95 72 93 / 21 11 3 10 Greenville 71 93 70 89 / 5 1 2 4 Greenwood 70 93 68 89 / 0 1 2 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/GG
Hazardous weather outlook, Jun 14, 3:15 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 315 PM CDT Mon Jun 14 2021 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-066- 152015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Jones- 315 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ026-MSZ060>065-072>074-152015- Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Marion-Lamar-Forrest- 315 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Limited TIMING...Tuesday Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jun 14, 2:42 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG LARTO 31.37N 91.90W
06/13/2021 CATAHOULA LA EMERGENCY MNGR
A FEW SMALL TREE LIMBS WERE SNAPPED FROM
TREES.
&&
FBSpecial weather statement, Jun 14, 3:55 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Jackson MS 355 PM CDT Mon Jun 14 2021 MSZ049-050-142200- Scott MS-Rankin MS- 355 PM CDT Mon Jun 14 2021 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RANKIN AND SOUTHWESTERN SCOTT COUNTIES THROUGH 500 PM CDT... At 355 PM CDT, Meteorologists were tracking a cluster of strong thunderstorms extending from near Sand Hill to near Morton, moving south at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Morton, Pelahatchie, Leesburg, Forkville, Branch and Pulaski. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3222 9000 3258 8981 3237 8953 3222 8953 TIME...MOT...LOC 2055Z 016DEG 11KT 3241 8973 DL
Local storm report, Jun 14, 4:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG DEERFIELD 32.52N 90.03W
06/13/2021 MADISON MS PUBLIC
DELAYED REPORT WITH PICTURES FROM JUNE 13TH.
15 TO 20 LARGE TREES WERE UPROOTED AND THE
TOP OF A TREE WAS BLOWN DOWN IN THE
DEERFIELD SUBDIVISION. ALL TREES WERE BLOWN
THE SAME DIRECTION. ONE TREE FELL ONTO AND
PUNCTURED THE CORNER OF A ROOF. A FEW TREES
HAD TO BE CLEARED FROM BLOCKED STREETS.
WINDS ESTIMATED AROUND 65 TO 70 MPH.
&&
NFSpecial weather statement, Jun 14, 4:41 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
441 PM CDT Mon Jun 14 2021
MSZ056-142245-
Smith MS-
441 PM CDT Mon Jun 14 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SMITH COUNTY THROUGH
545 PM CDT...
At 440 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms from near Polkville to near Raleigh, moving south at
10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Raleigh, White Oak, Burns and Polkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3191 8951 3198 8965 3205 8966 3205 8972
3222 8973 3222 8952 3203 8937
TIME...MOT...LOC 2140Z 014DEG 10KT 3211 8961
DLLocal storm report, Jun 14, 4:43 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG LARTO 31.37N 91.90W
06/13/2021 CATAHOULA LA EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
LARTO. A FEW SMALL TREE LIMBS WERE SNAPPED
FROM TREES.
&&
CESpecial weather statement, Jun 14, 5:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021
MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021
...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH...
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...
At 540 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Braxton to Mendenhall to near
Taylorsville. Movement was south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:04 AM CDT | Heat Advisory | JAN | Adams, Claiborne, Copiah, Covington, Forrest, Franklin and 19 more | 12 hr |
| Jun 14, 3:55 PM CDT | Special Weather Statement | JAN | Rankin | 65 min |
| Jun 14, 4:41 PM CDT | Special Weather Statement | JAN | Smith | 64 min |
| Jun 14, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 41 min |
| Jun 14, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 51 min |
| Jun 14, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 48 min |
| Jun 14, 6:39 PM CDT | Special Weather Statement | JAN | Lincoln | 66 min |
| Jun 14, 6:53 PM CDT | Special Weather Statement | JAN | Marion | 67 min |
| Jun 13, 7:28 PM CDT | Special Weather Statement | JAN | Avoyelles | 62 min |
| Jun 13, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 39 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.